Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 86, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2022, 7:10 PM CDT for Choctaw County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2022, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 24, 2022, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 193 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:40 PM CDT | TSTM WND GST 60 | 2 Nw Hugo, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted.
023
WUUS54 KTSA 250010
SVRTSA
OKC023-250100-
/O.NEW.KTSA.SV.W.0086.220425T0010Z-220425T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
710 PM CDT Sun Apr 24 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Choctaw County in southeastern Oklahoma...
* Until 800 PM CDT.
* At 710 PM CDT, a severe thunderstorm was located 7 miles southeast
of Boswell, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Soper...
Kent... Goodland...
Messer... Apple...
Speer... Unger...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9584 3397 9593 3416 9566 3416 9524
3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0010Z 235DEG 43KT 3394 9580
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
482
WWUS54 KTSA 250024
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
724 PM CDT Sun Apr 24 2022
OKC023-250100-
/O.CON.KTSA.SV.W.0086.000000T0000Z-220425T0100Z/
Choctaw OK-
724 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CHOCTAW COUNTY...
At 724 PM CDT, a severe thunderstorm was located 3 miles southeast of
Soper, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Soper...
Kent... Goodland...
Messer... Apple...
Speer... Unger...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3395 9580 3404 9583 3416 9566 3416 9524
3388 9570 3390 9575 3392 9578
TIME...MOT...LOC 0024Z 238DEG 30KT 3399 9567
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$736
WWUS54 KTSA 250041
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
741 PM CDT Sun Apr 24 2022
OKC023-250100-
/O.CON.KTSA.SV.W.0086.000000T0000Z-220425T0100Z/
Choctaw OK-
741 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CHOCTAW COUNTY...
At 740 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Kent to 6 miles south of
Goodland, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Kent...
Goodland... Messer...
Apple... Speer...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3404 9566 3409 9566 3416 9556 3416 9524
3388 9570 3392 9572 3398 9570
TIME...MOT...LOC 0040Z 236DEG 38KT 3409 9557 3389 9552
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:19 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 24, 6:19 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 PM CDT Sun Apr 24 2022
...New AVIATION...
.SHORT TERM...
(Tonight)
Issued at 202 PM CDT Sun Apr 24 2022
Heavy rainfall has been a bit spotty so far today, with the most
significant amounts (1-2") noted across northern Le Flore county
east into the Fort Smith region. More widespread convection is
ongoing across north TX/far southern OK, and this activity will
spread into southeast OK/northwest AR during the late
afternoon/evening hours as a weak upper wave moves east-northeast
through the region. Could see a few severe thunderstorms across
parts of far southeast OK south of the cold front where the
highest instability will be located, with large hail and damaging
winds being the main threat. The main threat, however, will
continue to be areas of heavy rainfall mainly along and just north
of the front where a plume of 1.5" PWATs will be situated.
Training of storms and very efficient rainfall rates will result
in areas of 2-4" rainfall amounts, with locally higher totals
likely.
Plan on leaving the Flood Watch as is at this time, although the
northern edge of the watch will likely need to be cancelled before
the 12Z expiration.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 202 PM CDT Sun Apr 24 2022
The cold front will exit the forecast area late tonight, with
post-frontal precipitation tapering off Monday morning across far
southeast OK. Drier and cooler weather will prevail for a couple
of days as surface ridging (and lighter winds) settle across the
area. Tuesday morning still looking to be the coldest, with some
mid 30s and patchy frost possible for a few spots across northeast
OK/northwest AR.
Warmer weather returns for latter in the week, with low chances
of showers/storms in the active westerly flow. A stronger upper
low and associated cold front may impact the region late Friday
into Saturday along with slightly higher rain chances.
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 24 2022
Ongoing corridor of widespread rains and scattered storms will
continue to impact SE OK and NW AR terminals into the early
morning hours. NE OK sites remain on the periphery of flight
impacts and trend should be toward continued improvement. The
heaviest rains and lower ceilings gradually focus southeastward
overnight and VFR conditions are expected for all sites soon after
sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 65 42 69 / 70 0 0 0
FSM 54 69 45 71 / 100 20 10 0
MLC 51 66 44 69 / 100 10 10 0
BVO 45 65 36 69 / 30 0 0 0
FYV 48 65 37 68 / 100 10 10 0
BYV 50 63 42 65 / 100 10 10 0
MKO 49 64 42 68 / 100 10 10 0
MIO 45 63 39 66 / 70 0 0 0
F10 48 65 42 68 / 90 10 10 0
HHW 55 70 48 72 / 100 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ049-053-062-063-
065>076.
AR...Flood Watch through Monday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...18
LONG TERM....18
AVIATION...07Hazardous weather outlook, Apr 24, 5:01 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Tulsa OK 501 PM CDT Sun Apr 24 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Sun Apr 24 2022 ...FLOOD WATCH SOUTH OF INTERSTATE 44 TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FAR SOUTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Southeast of I-44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Southeast of I-44. ONSET...Ongoing. DISCUSSION... Shower and thunderstorm coverage will continue to increase through the evening near and southeast of I-44. Heavy rainfall ans flooding will become an increasing concern, with widespread rain amounts of 2 to 4 inches, and isolated amounts around 6 inches possible. Both flash flooding and flooding of mainstem rivers will be possible. One or two storms south of a cold front located from northwest Arkansas into far southeast Oklahoma could become marginally severe this evening, with a limited threat of hail and damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Monday morning in parts of southeast Oklahoma and northwest Arkansas, with activity expected to end by Monday evening. The threat for heavy rain and additional flooding will end by sunrise Monday, however. Below normal temperatures and a brief period of dry weather is expected in the wake of the cold front. A few favored locations in northeast Oklahoma and far northwest Arkansas may see frost Tuesday morning. Shower and thunderstorm chances increase again from Wednesday night and persist into the next weekend due to a return to southerly winds and a favorable upper level flow pattern. With gusty south winds prevailing, there may be an uptick in the fire weather concerns to the northwest of Tulsa late this week, depending on how fuels respond to the current rains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 24, 5:10 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
510 PM CDT Sun Apr 24 2022
OKZ049-073-075-242300-
Pittsburg OK-Latimer OK-Pushmataha OK-
510 PM CDT Sun Apr 24 2022
...Strong thunderstorms will impact portions of northwestern
Pushmataha, southwestern Latimer and southern Pittsburg Counties
through 600 PM CDT...
At 510 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Wardville to near Moyers.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Clayton...
Krebs... Kiowa...
Savanna... Alderson...
Stanley... Mcalester Regional Airport...
Moyers... Kosoma...
Dunbar... Blanco...
Pittsburg... Eubanks...
Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3428 9567 3436 9578 3450 9578 3451 9567
3459 9567 3459 9588 3468 9589 3468 9605
3499 9579 3464 9529
TIME...MOT...LOC 2210Z 204DEG 30KT 3460 9603 3433 9567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 24, 6:48 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Sun Apr 24 2022
OKZ053-250030-
Choctaw OK-
648 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of western Choctaw
County through 730 PM CDT...
At 648 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Bennington, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Hugo... Boswell...
Soper... Kent...
Unger... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3394 9594
3409 9594 3416 9581 3415 9557 3401 9553
3389 9572 3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2348Z 235DEG 39KT 3393 9596
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 24, 6:52 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Sun Apr 24 2022
OKZ049-075-076-250045-
Latimer OK-Pushmataha OK-Le Flore OK-
652 PM CDT Sun Apr 24 2022
...Strong thunderstorms will impact portions of northeastern
Pushmataha, southeastern Latimer and southwestern Le Flore Counties
through 745 PM CDT...
At 652 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles north of Stanley to near Snow. Movement
was northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Clayton... Talihina...
Red Oak... Albion...
Clayton Lake State Park... Snow...
Bengal... Tuskahoma...
Yanush... Stanley...
Nashoba... Kiamichi...
Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3435 9544 3459 9556 3460 9551 3468 9551
3495 9508 3456 9490
TIME...MOT...LOC 2352Z 234DEG 31KT 3465 9551 3438 9540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, Sequoyah | 4 hr |
| Apr 24, 7:34 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Apr 24, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Apr 24, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 52 min |
| Apr 24, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 52 min |
| Apr 24, 8:05 PM CDT | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 4 hr |
| Apr 24, 8:06 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Apr 24, 9:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 24, 9:39 PM CDT | Areal Flood Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 8 hr |
| Apr 25, 3:11 AM CDT | River Flood Advisory | TSA | Sequoyah | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.